MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number SPL25020X
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one sprinter legend coronary balloon catheter to treat a lesion with chronic total occlusion in the distal left anterior descending (lad) artery.It was not difficult to remove the protective sheath or the packaging stylette.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated throughout multiple times with a 1mm non-medtronic balloon without issue.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.It was reported that balloon deflation difficulties occurred, and the device would not deflate at the lesion site.Difficulties were noted during inflation of the device, as the balloon did not inflate evenly.An inflation pressure of 10 atm was applied, and deflation difficulties occurred after the first inflation.The balloon failed to deflate and remained wedged within the artery.Attempts were made to try and deflate and reinflate the balloon, but this did not change anything.The device was not moved or repositioned while inflated.The balloon was inflated beyond the rated burst pressure to try and intentionally burst the balloon to facilitate successful removal.The balloon was eventually removed after advancing a non-medtronic guide extension catheter (gec) to the balloon and then using the back end of a wire to pierce the balloon.This resulted in contrast disappearing from the balloon, which then was withdrawn into the gec.The balloon was removed successfully, and the case was completed successfully.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information - image analysis: one still fluoroscopic images as provided with this event.The image appears to show the vessel and balloon post burst of the balloon with the guidewire.The balloon appears to have burst with a radial burst as there is bunching of balloon material between the inner shaft markerbands.The guide extension catheter is evident distal to the guide catheter in the proximal vessel.The cause of the reported deflation difficulties cannot be determined from the image provided.Annex d code added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20425681
Report Number9612164-2024-04635
Device Sequence Number8441281
Product Code LOX
UDI-Device Identifier00613994902566
UDI-Public00613994902566
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL25020X
Device Catalogue NumberSPL25020X
Device Lot Number228820034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/08/2024
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale
Patient Weight110 KG